MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT; VENTRICULAR (ASSISST) BYPASS
Model Number 1125
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446); Swelling/ Edema (4577)
Date of Event 01/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the outflow graft exhibited kinking, specifically a 90 degrees kink located 3.5cm from the anastomosis site, as confirmed by computed tomography (ct) imaging.The ventricular assist device (vad) patient presented with edema, shortness of breath, and heart failure.The patient will receive a stent as treatment for the outflow graft kinking.The vad outflow graft remains in use.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted as additional information has being received for this event and sections have been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that the patient was admitted and remains hospitalized.The patient received a stent for the outflow graft and was successful.There was no damage to the strain relief.The physician has not indicated any changes to the patient's routine therapy.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for analysis and investigation completion.Product event summary: (b)(6) and the associated outflow graft (lot no.2002843580) were not returned for evaluation.A review of the device history record was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Information, including visual evidence, provided by the site indicated that there was kinking of the outflow graft.Additionally, log file analysis revealed intermittent decreases in power consumption and estimated flows between (b)(6) 2025 and (b)(6) 2025; however, no low flow alarms were logged.As a result, the reported outflow graft kinking event was confirmed.Based on the available information, the device may have caused or contributed to the low flow event.Based on the risk documentation and available information, possible causes of the reported low flow event may be attributed to multiple factors including but not limited to thrombus at the inflow cannula/outflow graft, constriction at the outflow graft, kinked outflow graft, outflow graft obstruction, and poor vad filling.Per the instructions for use, worsening heart failure and respiratory dysfunction are known potential complications associated with implantation of a vad.Based on review of past adverse events for this patient, it was noted that the patient had a history of respiratory dysfunction events.Possible clinical factors that may have contributed to this event include the patient¿s pre-existing history and related c omorbidities, the progression of their underlying disease, issues related to the therapeutic use of anticoagulant and antiplatelet medications and the patient's complex post-operative course.There are possible patient, pharmacological and procedural factors that may have contributed to this event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key23977603
Report Number3007042319-2026-00015
Device Sequence Number19978093
Product Code DSQ
UDI-Device Identifier00888707007641
UDI-Public(01)00888707007641(17)220228
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2022
Device Model Number1125
Device Catalogue Number1125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2026
Supplement Date Received by Manufacturer01/07/2026
02/13/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date01/08/2026
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1104 VAD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale